MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 13; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,NONPOROUS,CALICUM

SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 13; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,NONPOROUS,CALICUM
Model Number 71309013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after left bhr tha construct was implanted on (b)(6) 2010, the plaintiff experienced metallosis.A revision surgery was performed on (b)(6) 2020 to treat this adverse event.During the surgery, significant osteolysis was noted around the cup, as well as large collection of brown fluid.Plaintiff outcome is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, the clinical information provided of significant osteolysis, large collections of brown fluid, and limited fixation proximally of the femoral stem may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.It cannot be concluded that the reported clinical findings are associated with the implant failure.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include damaged product, implant corrosion, wear, inflammation, surgical complication, traumatic injury, adverse reaction and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN POR PLUS HA SO STEM SZ 13
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,NONPOROUS,CALICUM
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13100979
Report Number1020279-2021-08919
Device Sequence Number4267148
Product Code MEH
UDI-Device Identifier03596010459688
UDI-Public03596010459688
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model Number71309013
Device Catalogue Number71309013
Device Lot Number09MM02006A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age61 YR
Patient SexMale